CSN Login
Members Online: 7

You are here

3rd one down

Coloncancerblows's picture
Coloncancerblows
Posts: 296
Joined: Feb 2013

Just had my 3rd chemo session yesterday and so far so good.  Even came to work today wearing my lovely fanny pack.  The days of chemo aren't that bad.  It's the disconnect day that the symptoms start but it's usually fatigue.  The last two sessions, after the disconnect, I was down for the whole weekend just sleeping.  If that's the worse of the side effects, then I'll take it!  Neurapathy in my feet but that's tolerable.  Still waiting for the day when all this chemo is over and I can have my Coke iccee!!  Tongue Out

Cynthia

 

Trubrit's picture
Trubrit
Posts: 4859
Joined: Jan 2013

It's great to mark those babies off. 

I hope you continue with mild side effected, thought nausea and fatigue are not exactly a walk in the park.

 

 

Coloncancerblows's picture
Coloncancerblows
Posts: 296
Joined: Feb 2013

I'm just glad I have the weekends to sleep for two days then I'm okay to go back to work on Monday.  How are you doing girl?

Sundanceh's picture
Sundanceh
Posts: 4408
Joined: Jun 2009

Ask them about Magnesium Sulfate before your next infusion...

It does not work for everyone but if it works for you, you will be having an ice coke right out of infusion with little to no cold sensations in your throat....also good for peripheral neuropathy.

Ask for "The Mags."

It will make a huge difference in your Oxy treatment if it works for you....it's worth trying...and you should know if you feel a difference after the first infusion of it.

Can't let a fellow Texan suffer needlessly:)

Glad all is going well for you...start paying attention when you get to Tx #8...the odds of permanent neuropathy increase with each dosage thereafter...I stopped at 8 because my body couldn't take it anymore....some folks make the 12...but many don't...

Don't be discouraged if you can't...the efficacy between 10-12 is marginal by small percentage points...but the risk of permanent neuropathy will stay with you.

After a year off treatment, you'll see if the condition eases and your nerves re-generate.

Take care...Craig

tachilders's picture
tachilders
Posts: 313
Joined: Jun 2012

You can also just buy magnesium sulfate in pill form and start taking it a couple of days before treatment and a couple of days after and it will help with the oxaliplatin side effects (cold sensitivity, etc...).

Tedd

Coloncancerblows's picture
Coloncancerblows
Posts: 296
Joined: Feb 2013

Thank you Tedd. I'll look into that too.  That's why I love this forum!

Trubrit's picture
Trubrit
Posts: 4859
Joined: Jan 2013

Its post like these that make good men and women want to drive cross country to stop you even thinking about leaving the message boards. 

Where would us newbies be without people like you giving us good advice and hope for the future. 

Thanks Craig. 

Coloncancerblows's picture
Coloncancerblows
Posts: 296
Joined: Feb 2013

Thanks Craig.  I'll definitely ask about the Mags.  I keep hearing the more into treatment you get, the worse it can be.  I dread that.  And I didn't realize the neuropathy could be permanent.  That would stink.  It's weird but my feet freeze during the day but when I go to bed at night, they're hot and I take my socks off.  Go figure.  Go Longhorns!

YoVita's picture
YoVita
Posts: 590
Joined: Mar 2010

Coke icee coming soon!  Congratulations on completing the third.

Coloncancerblows's picture
Coloncancerblows
Posts: 296
Joined: Feb 2013

Thank you! 

Deena11
Posts: 196
Joined: Nov 2012

Glad to hear you are doing well while going through these early sessions!  You are a warrior!

annalexandria's picture
annalexandria
Posts: 2573
Joined: Oct 2011

maybe that's not quite the right word, but you know what I mean!  I hope the side effects stay manageable.  I've heard people say that it can get worse as you go along, but that wasn't my experience.  I actually got better at managing the symptoms as I got more accustomed to the program.  Hopefully that will be the case for you as well.   Keep us posted!  AA

Trubrit's picture
Trubrit
Posts: 4859
Joined: Jan 2013

 I actually got better at managing the symptoms as I got more accustomed to the program. 

Now why didn't I think of that?  It makes sense that as you keep a record of how things went on previous chemo's, that you can be prepared and thus make it a little (sometimes a very little) easier on yourself. 

Thanks Anna!

devotion10's picture
devotion10
Posts: 631
Joined: Jan 2010

You may find that you do not do as badly on the chemo as you might have imagined that you would.  My husband worked for the first two and half years while having chemo and while sometimes he struggled, especially with fatigue, he managed quite well.  You have a great smile. Keep smiling, you will get through this.

Best,

Cynthia

 

 

 

 

jen2012
Posts: 1607
Joined: Aug 2012

Make sure you do mention all symptoms to the doctor.  My husband made it through 12 treatments with oxi - it's been about a month since his last treatment with oxi and he's really having a tough time.  Said it goes up to his knees and he is having a tough time with balance.  He never wanted to say much to the doctor in fear that it would be discontinued and he said he'd rather have neuropathy than cancer.    By the way, I did mention it all to the doctor earlier, but she didn't suggest cutting it until he talked to her about it.

AnnLouise's picture
AnnLouise
Posts: 276
Joined: Mar 2013

Good suggestions...just wanted to add my experience. I stopped the oxy after 8 treatments which was last May and the neuropathy is still bad....have tried medications, physical therapy, different meds, and it is still there. Of course it is better than cancer.....but be aware of what your body is telling you. You are doing great although I know it is not easy.....you have such a positive attitude! Sending positive thoughts.....~ Ann

Momof2plusteentwins's picture
Momof2plusteentwins
Posts: 507
Joined: May 2012

Sounds like you're doing good so far. I finished oxy December 2012 and didn't really have any problems with neuropathy until after. Now my feet tingle and my finger tips tingle all the time. I can walk fine and type fine, mostly annoying. I missed ice cold coke the most when was doing chemo, I would try everyday to do cold drinks. Usually by day 7 I could drink cold drinks.
Sandy :)

Coloncancerblows's picture
Coloncancerblows
Posts: 296
Joined: Feb 2013

Thank you everyone for your comments.  Yesterday I went to work with the fanny pack on.  I got home at 4 in the afternoon, went to bed and slept for 17 hours straight!!  OMG...I didn't realized how exhausted I was.  Didn't work today (Friday) and got unhooked around 11.  So far, feeling great. Nausea is barely there and I guess I slept so much that I'm wide awake and doing good.  The weekends after the unhook are usually when I sleep the whole time so maybe this one will be different. 

Subscribe to Comments for "3rd one down"